Alert archive / California / Wind Advisories in 2015
Wind Advisory 4, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Apr 24, 2015, 2:56 AM PDT. It took effect at Apr 25, 2015, 1:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2015, 2:56 AM PDT (09:56 UTC)
- In effect from
- Apr 25, 2015, 1:00 PM PDT
- Expired
- Apr 25, 2015, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
493 WWUS75 KPSR 240956 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 256 AM MST FRI APR 24 2015 .COLD FRONTAL PASSAGE WILL CREATE STRONG GUSTY WINDS AND POTENTIAL TRAVEL IMPACTS ACROSS SOUTHEAST CALIFORNIA SATURDAY. CAZ030>033-242300- /O.NEW.KPSR.WI.Y.0004.150425T2000Z-150426T0400Z/ JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW... LOST HORSE...BLYTHE...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...THE SALTON SEA 256 AM MST FRI APR 24 2015 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY. * AFFECTED AREA...SOUTHEAST CALIFORNIA...INCLUDING EL CENTRO...PLASTER CITY...BLYTHE...DESERT CENTER...JOSHUA TREE NATIONAL PARK AND ADDITIONAL LOCATIONS ALONG THE INTERSTATE 8 AND 10 CORRIDORS. * TIMING...SATURDAY EARLY AFTERNOON THROUGH EVENING. * WINDS...FROM THE WEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS...STRONG GUSTS WILL CREATE HAZARDOUS CROSSWINDS AND THE POTENTIAL FOR LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND. TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS AND THROUGH AREA MOUNTAIN PASSES AND GAPS MAY BE DIFFICULT AT TIMES. STRONG WEST CROSSWINDS WILL ALSO IMPACT AIRFIELDS WITH NORTH TO SOUTH ORIENTED RUNWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
4 follow-up statements
452 WWUS75 KPSR 242217 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 317 PM MST FRI APR 24 2015 .COLD FRONTAL PASSAGE WILL CREATE STRONG GUSTY WINDS AND POTENTIAL TRAVEL IMPACTS ACROSS SOUTHEAST CALIFORNIA SATURDAY. CAZ030>033-251200- /O.CON.KPSR.WI.Y.0004.150425T2000Z-150426T0400Z/ JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW... LOST HORSE...BLYTHE...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...THE SALTON SEA 317 PM MST FRI APR 24 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM PDT SATURDAY... * AFFECTED AREA...SOUTHEAST CALIFORNIA...INCLUDING EL CENTRO... PLASTER CITY...BLYTHE...DESERT CENTER...JOSHUA TREE NATIONAL PARK AND ADDITIONAL LOCATIONS ALONG THE INTERSTATE 8 AND 10 CORRIDORS. * TIMING...SATURDAY EARLY AFTERNOON THROUGH EVENING. * WINDS...FROM THE WEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS...STRONG GUSTS WILL CREATE HAZARDOUS CROSSWINDS AND THE POTENTIAL FOR LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND. TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS AND THROUGH AREA MOUNTAIN PASSES AND GAPS MAY BE DIFFICULT AT TIMES. STRONG WEST CROSSWINDS WILL ALSO IMPACT AIRFIELDS WITH NORTH TO SOUTH ORIENTED RUNWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
907 WWUS75 KPSR 250915 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 215 AM MST SAT APR 25 2015 .COLD FRONTAL PASSAGE WILL CREATE STRONG GUSTY WINDS AND POTENTIAL TRAVEL IMPACTS ACROSS SOUTHEAST CALIFORNIA SATURDAY. CAZ030>033-252300- /O.CON.KPSR.WI.Y.0004.150425T2000Z-150426T0400Z/ JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW... LOST HORSE...BLYTHE...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...THE SALTON SEA 215 AM MST SAT APR 25 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * AFFECTED AREA...SOUTHEAST CALIFORNIA...INCLUDING EL CENTRO... PLASTER CITY...BLYTHE...DESERT CENTER...JOSHUA TREE NATIONAL PARK AND ADDITIONAL LOCATIONS ALONG THE INTERSTATE 8 AND 10 CORRIDORS. * TIMING...SATURDAY EARLY AFTERNOON THROUGH EVENING. * WINDS...FROM THE WEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS...STRONG GUSTS WILL CREATE HAZARDOUS CROSSWINDS AND THE POTENTIAL FOR LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND. TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS AND THROUGH AREA MOUNTAIN PASSES AND GAPS MAY BE DIFFICULT AT TIMES. STRONG WEST CROSSWINDS WILL ALSO IMPACT AIRFIELDS WITH NORTH TO SOUTH ORIENTED RUNWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
847 WWUS75 KPSR 252102 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 202 PM MST SAT APR 25 2015 .COLD FRONTAL PASSAGE WILL CREATE STRONG GUSTY WINDS AND POTENTIAL TRAVEL IMPACTS ACROSS SOUTHEAST CALIFORNIA SATURDAY AFTERNOON AND EVENING. CAZ030>033-260400- /O.CON.KPSR.WI.Y.0004.000000T0000Z-150426T0400Z/ JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW... LOST HORSE...BLYTHE...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...THE SALTON SEA 202 PM MST SAT APR 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * AFFECTED AREA...SOUTHEAST CALIFORNIA...INCLUDING EL CENTRO... PLASTER CITY...BLYTHE...DESERT CENTER...JOSHUA TREE NATIONAL PARK AND ADDITIONAL LOCATIONS ALONG THE INTERSTATE 8 AND 10 CORRIDORS. * TIMING...THROUGH SATURDAY EVENING. * WINDS...FROM THE WEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS...STRONG GUSTS WILL CREATE HAZARDOUS CROSSWINDS AND THE POTENTIAL FOR LOCALLY REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND. TRAVEL ALONG NORTH TO SOUTH ORIENTED ROADWAYS AND THROUGH AREA MOUNTAIN PASSES AND GAPS MAY BE DIFFICULT AT TIMES. STRONG WEST CROSSWINDS WILL ALSO IMPACT AIRFIELDS WITH NORTH TO SOUTH ORIENTED RUNWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
268 WWUS75 KPSR 260403 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 903 PM MST SAT APR 25 2015 ...GUSTY WEST WINDS SLOWLY TAPERING OFF THIS EVENING... CAZ030>033-260515- /O.EXP.KPSR.WI.Y.0004.000000T0000Z-150426T0400Z/ JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW... LOST HORSE...BLYTHE...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...THE SALTON SEA 903 PM MST SAT APR 25 2015 ...WIND ADVISORY HAS EXPIRED... GUSTY WESTERLY WINDS WERE GRADUALLY TAPERING OFF THIS EVENING ACROSS IMPERIAL AND EASTERN RIVERSIDE COUNTY. PEAK WINDS AT MOST OF THE REPORTING GAGES WERE SHOWING VALUES BELOW 35 MPH AS OF 9 PM. BREEZY OR EVENING LOCALLY WINDY CONDITIONS ARE STILL LIKELY THROUGH MIDNIGHT BUT MOST OF THE WINDS SHOULD REMAIN BELOW ADVISORY THRESHOLDS. THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE ON SCHEDULE AT 9 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 23, 9:55 PM PDT, 5 hours 1 minute earlier.
Area forecast discussion, Apr 23, 9:55 PM PDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 955 PM MST THU APR 23 2015 .SYNOPSIS... A SERIES OF PACIFIC WEATHER DISTURBANCES WILL MOVE THROUGH THE REGION THROUGH SUNDAY...RESULTING IN OFF AND ON CHANCES OF RAIN AS WELL AS BELOW NORMAL TEMPERATURES. BREEZY TO WINDY CONDITIONS ARE ANTICIPATED SATURDAY AFTERNOON INTO MONDAY. A MUCH DRIER AND WARMER AIRMASS WITH RETURN TO THE REGION MONDAY THROUGH WEDNESDAY. NEAR 100 DEGREE TEMPERATURES ARE POSSIBLE ON THE WARMEST SOUTHWEST DESERTS NEXT WEDNESDAY AND THURSDAY. && .DISCUSSION... TONIGHT AND FRIDAY... IR/WATER VAPOR SATELLITE IMAGERY SHOWS THE UPPER LEVEL LOW MOVING EAST OVER THE SOUTHWEST STATES THIS EVENING...THE TROUGH AXIS CURRENTLY OVER THE LOWER COLORADO RIVER VALLEY. EARLIER THIS EVENING THERE WERE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THAT FORMED NEAR IMPERIAL AND CALEXICO IN SOUTHEAST CALIFORNIA...THE STORMS GRADUALLY MOVED NORTHWARD ALONG THE LOWER COLORADO RIVER VALLEY TOWARD BLYTHE...WITH SOME ISOLATED ACTIVITY IN YUMA AND LA PAZ COUNTIES AS WELL. THE STORM ACTIVITY HAS SINCE DIMINISHED WITH THE LOSS OF DAYTIME HEATING/INSOLATION. HI-RES MODELS/HRRR AND WRF HAVE PRETTY MUCH CAPTURED THIS CONVECTIVE TREND...SHOWING VERY LITTLE ACTIVITY OVER MOST OF OUR FORECAST AREA UNTIL AROUND 11Z FRIDAY MORNING...THEN SOME ISOLATED SHOWERS ARE POSSIBLE OVER SOUTHERN GILA COUNTY OFF AND ON THROUGH THE MORNING HOURS. THE GFS/ECMWF QUICKLY MOVE THE TROUGH AXIS ACROSS SOUTH-CENTRAL ARIZONA TONIGHT...AND THEN EAST INTO NEW MEXICO BY FRIDAY AFTERNOON...SO STILL NOT LOOKING AT PARTICULARLY HIGH PROBABILITIES OF MEASURABLE PRECIP NOR A LOT IN THE WAY OF ACCUMULATIONS IF WE DO GET RAIN. BASED ON THE OBSERVATION AND MODEL TRENDS...CUT BACK ON THE POPS FOR MOST OF OUR LOWER DESERT ZONE/SOUTHEAST CALIFORNIA AND SOUTHWEST AZ THROUGH FRIDAY MORNING...JUST KEEPING LINGERING SLIGHT CHANCES AT BEST. WITH THE CLOUDS AND ISOLATED SHOWERS...TEMPERATURES FRIDAY WILL BE COOLER...IN THE UPPER 70S TO LOW 80S OVER THE LOWER DESERTS. OUTSIDE OF THE SHORT TERM REDUCTIONS TO POPS FOR TONIGHT...THE FORECAST LOOKS TO BE ON TRACK FOR THE WEEKEND INTO EARLY NEXT WEEK. PREVIOUS DISCUSSION... SATURDAY AND SUNDAY... TEMPS DECREASE SOME MORE...DIPPING BELOW NORMAL. WE WILL BE BETWEEN SYSTEMS SATURDAY WITH ONLY SLIGHT WARMING. ANOTHER TROUGH...THIS TIME FROM THE NORTH...PUSHES SOUTHWARD THROUGH THE DESERTS SATURDAY NIGHT AND SUNDAY. THE TRAJECTORY OF THIS SYSTEM IS NOT IDEAL FOR MOISTURE CONTENT. HOWEVER...IT IS COLDER AND STRONGER AND WILL BE ABLE TO WORK WITH LEFTOVER MOISTURE FOR ANOTHER PRECIP OPPORTUNITY...MAINLY OVER OUR EASTERN AREAS WHICH INCLUDES METRO PHOENIX. WINDS WILL BE SIGNIFICANTLY STRONGER AS WELL BEGINNING SATURDAY AFTERNOON AND CONTINUING INTO MONDAY...ESPECIALLY OVER SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY. MONDAY THROUGH THURSDAY...DRY NORTHERLY FLOW MONDAY...FOLLOWED BY A BUILDING RIDGE AND MUCH WARMER TEMPERATURES WILL PRECLUDE ANY SHOWER ACTIVITY ACROSS THE FORECAST AREA. AFTERNOON TEMPERATURES ON SOME SOUTHWEST DESERT LOCATIONS WEDNESDAY SHOULD APPROACH 100 DEGREES. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... UPPER LEVEL TROUGH WILL CONTINUE TO MOVE EAST THROUGH FRIDAY. STILL LOOKING AT AN ISOLATED SHOWER OR TWO THAT COULD POP UP OVER THE LOWER DESERTS OVERNIGHT. SHOWER ACTIVITY EXPECTED TO INCREASE IN COVERAGE EAST OF PHOENIX AFTER 11Z FRIDAY. JUST ENOUGH INSTABILITY WITH DAYTIME HEATING FOR AN ISOLATED THUNDERSTORM TO FORM NEAR THE TERMINALS BY EARLY FRIDAY AFTERNOON. SCT-BKN CLOUD DECKS AOA 8KFT SHOULD CLEAR OUT BY THE EVENING/AFTER 01Z SATURDAY. OVERALL LIGHT WINDS GENERALLY LESS THAN 10-12KT...GUSTY NEAR SHOWERS OR THUNDERSTORMS. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... FEW-SCT HIGH CLOUDS FROM 11Z FRIDAY MORNING ONWARD. EXPECT LIGHT WINDS OVERNIGHT ACROSS THE AREA. SURFACE WINDS REMAIN ELEVATED AT KIPL THROUGH 09Z FRIDAY...THEN INCREASE WITH GUSTS UP TO 25KT DURING THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SUNDAY THROUGH THURSDAY... A POTENT UPPER TROUGH WILL MOVE THROUGH THE AREA ON SUNDAY AND BRING ELEVATED WINDS TO THE AREA ALONG WITH A PERIOD OF ELEVATED HUMIDITIES. FOLLOWING THE DEPARTURE OF THE TROUGH SUNDAY NIGHT/MONDAY...DRY AIR WILL MOVE INTO THE REGION AND TEMPERATURES WILL INCREASE. THIS WILL RESULT IN SINGLE DIGIT AFTERNOON HUMIDITIES WITH FAIR OVERNIGHT RECOVERIES. WINDS FROM MONDAY ONWARD WILL BE LIGHT AND WILL FOLLOW TYPICAL DIURNAL TRENDS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...MEYERS/AJ/VASQUEZ AVIATION...MEYERS FIRE WEATHER...LEINS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 6:10 PM PDT | Special Weather Statement | PSR | Imperial | 50 min |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.